| Model Number |
627610S |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/17/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "axsos plate broken 5 weeks after medical procedure.Follow-up surgery with t2 scn planned.".
Event or Problem Description
Additional Manufacturer Narrative
Correction: please refer to d9/h3 - the device was returned for investigation.H6 (results & conclusion codes).The reported event could be confirmed based on the investigation performed on the device.The device inspection revealed the following: the identification of the returned plate was confirmed based on the catalog # and the lot # marked.The scratches observed on the implant surface occurred most probably during the explanation.The breakage occurred in the distal part of the implant, both parts were returned.The microscopic inspection of the fracture face has shown that the typical characteristics of a fatigue fracture can be identified at the fracture face on the right side of the implant.The origin of the crack is at the notch intended for the assembly of the targeting arm.There is a fatigue zone with a smooth surface and progression lines over al-most the whole surface of the fracture and finally there is in instantaneous zone, where the final fracture occurred.On the fracture face on the center and left side, the shiny surface indicates that the fracture faces did rub against each other for a longer period.The rest of the fracture face has the typical view of a fatigue fracture with a uniform fine-grained texture.The presence of the notch leads to a material lessening, thus a creating weak spot in the plate.The fatigue fracture observed is commonly a result of bone delayed union/non union.However, as x-rays were not received for investigation, it was not possible to make any statement on the bone condition of the patient in this case.There was no information on the patient's health condition and post-operative behavior.Dimensional inspection confirmed that the device is within specification.More information such as x-rays and patient conditions are needed in order to determine the exact root cause of the event.However, based on the length of the implantation of the device, and the fracture mode, this event was most probably caused by bone delayed union/ malunion, which led to excessive loads being applied to the implant, causing its breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - the device was not returned for investigation.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
Event or Problem Description